Posted by Sky on May 26, 2000, at 11:30:21
In reply to Re: Effexor XR vs. Paxil and weight gain , posted by Kimberly on May 6, 2000, at 10:20:14
> I too gained some weight on effexor and also had ALOT of side effects trying to go off of it too quickly. A very interesting thing that I just discovered in talking with my psychiatrist yesterday. Apparently the reason I have had so much trouble with several meds (all SSRIs, effexor, wellbutrin) is that they target not only serotonin, neurepenephrine (sp?), but also dopamine. Apparently my body is hypersensitive to dopamine, so these meds will rev me up very much, cause insomnia, constant hungry (almost hypoglycemic feelings), and weight gain. The same effects tend to occur in me with too much caffeine, decongestant, or stimulant diet pills. this is a huge breakthrough for me in that it will be a big help in picking future meds. now i am on serzone and will be starting buspar in 4-5 days along with it. neither of them touches dopamine so i have good feelings about them. i simply wanted to pass this on because i feel it is a huge piece of information that may help those of you having trouble on certain medicines (again ALL SSRIs (zoloft,paxil,prozac,celexa), effexor, and wellbutrin. feel free to email me to discuss (JoyOfNascar88@cs.com). Kimberly
> > I am thrilled to see the posts regarding weight gain. I have gained almost 40lbs over the past 1 1/2 years that I've been taking Effexor. I had no idea why I was gaining and have become more depressed by the weight gain than I was initially. I changed doctors recently and was told it could cause weight gain. My question now, has anyone ever gone just COLD TURKEY? How long did it last and was it unbearable?
> > > >I am on 75 mg. Effexor XR a day. I have gained
> > > 20 lbs. I exercise like a demon and nothing comes
> > > off. I hate it. Can't wear any of my clothes,
> > > but I refuse to go out and buy more. Help. I'm
> > > thinking seriously about going on St. John's Wort.
> > > Anyone ever do this? Everything I read says they
> > > don't know how to dose this kind of switch. Any info
> > > would be greatly helpful.
> > >
> > >
> > >
> > >
> > >
> > > Just got sample of Effexor XR. I've been on Paxil 20mg. for 1 yr. I feel great and my panic attacks are gone. BUT --- I keep gaining weight. I told my dr. to give me something else. Did anyone gain weight on this stuff? Does anyone use this for panic attacks. My dr. told me I could go right from Paxil to Effexor XR, stopping one and starting the other with no withdrawl symptoms. ANyone try it. Thanks for any input.
> > > > >
have been on Effexor XR and had the weight gain, also had tremmors. Tried St Johns Wart and with no results. Ready to give up.